Alert archive / Arkansas / Flash Flood Warnings in 2002
Flash Flood Warning 19, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Mar 29, 2002, 10:17 PM CST for Arkansas County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2002, 10:17 PM CST (04:17 UTC)
- Expired
- Mar 30, 2002, 1:15 AM CST
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Arkansas County, AR
The radar
The Little Rock radar (KLZK), 94 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1435 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1436 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 300417 FFWLIT ARC001-300715- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE 1014 PM CST FRI MAR 29 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... ARKANSAS COUNTY IN SOUTHEAST ARKANSAS * UNTIL 115 AM CST * LAW ENFORCEMENT OFFICIALS REPORT WATER STARTING TO RISE OVER HIGHWAY 152 IN NORTHERN ARKANSAS COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES AS MUCH AS 3 INCHES OF RAIN HAS FALLEN OVER THIS AREA IN THE PAST 3 HOURS. && BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN AROUND AND GO THE OTHER WAY. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3449 9126 3417 9119 3425 9168 3455 9157 $$ 56
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Mar 29, 10:00 PM CST, 17 minutes earlier.
Area forecast discussion, Mar 29, 10:00 PM CST, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1000 PM CST FRI MAR 29 2002 QUICK UPDATE THIS EVENING DUE TO SEVERE WEATHER. SEVERE THUNDERSTORMS CONTINUE TO FIRE UP ALONG THE COLD FRONT MOVING SOUTHWARD THROUGH THE CWA. EXPECT THIS ACTIVITY TO SLOWLY DISSIPATE THROUGH THE LATE EVENING. STORMS APPEAR TO BE HAIL MAKERS MORE THAN ANYTHING ELSE. FORECAST WILL BE UPDATED TO CLEAN UP WORDING AND ADJUST FOR CURRENT TRENDS. FORECAST FOR WET WEATHER ACROSS CENTRAL AND SOUTHERN ARKANSAS STILL LOOKS GOOD AS UPPER LEVEL LOW LIFTS OUT OF THE SOUTHWEST AND INTERACTS WITH LOTS OF GULF MOISTURE AND FAVORABLE DYNAMICS. FCSTID = 56 .LZK...FLASH FLOOD WATCH FOR SATURDAY AND SATURDAY NIGHT FOR ZONES ARZ052>053...ARZ062>063...ARZ066>069.
In the hours before
Special weather statement, Mar 29, 7:30 PM CST, 2 hours 47 minutes before
ARZ025-033-034-042>047-052>057-062>069-300830- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 730 PM CST FRI MAR 29 2002 ...SLIGHT RISK OF SEVERE WEATHER TONIGHT... THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE SOUTHEASTERN HALF OF ARKANSAS. A COLD FRONT ENTERED NORTHWEST ARKANSAS EARLY FRIDAY. THIS FRONT WILL MOVE SLOWLY SOUTH TO THE SOUTHERN BORDER OF THE STATE TONIGHT. AN UPPER LEVEL LOW CONTINUES TO MOVE TOWARDS ARKANSAS. SCATTERED THUNDERSTORMS WILL DEVELOP. SOME MAY BECOME SEVERE. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS MAY BE ACTIVATED LATER TONIGHT. 38
Local storm report, Mar 29, 10:00 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1000 PM CST FRI MAR 29 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0920 PM 8 N STUTTGART AR .75 INCH HAIL
03/29/02 ARKANSAS REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 8:22 PM CST | Severe Thunderstorm Warning | LZK | Arkansas | 38 min |
| Mar 29, 8:31 PM CST | Severe Thunderstorm Warning | LZK | Grant | 29 min |
| Mar 29, 8:36 PM CST | Severe Thunderstorm Warning | LZK | Jefferson | 24 min |
| Mar 29, 8:54 PM CST | Severe Thunderstorm Warning | LZK | Pulaski, Saline | 51 min |
| Mar 29, 9:02 PM CST | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 28 min |
| Mar 29, 9:34 PM CST | Severe Thunderstorm Warning | LZK | Arkansas | 26 min |
| Mar 29, 10:09 PM CST | Severe Thunderstorm Warning | LZK | Arkansas | 51 min |
| Mar 29, 11:47 PM CST | Severe Thunderstorm Warning | LZK | Arkansas | 28 min |
| Mar 30, 3:38 AM CST | Severe Thunderstorm Warning | LZK | Clark, Hot Spring | 22 min |
| Mar 30, 4:13 AM CST | Severe Thunderstorm Warning | LZK | Hot Spring | 32 min |
| Mar 30, 4:48 AM CST | Severe Thunderstorm Warning | LZK | Jefferson | 27 min |
| Mar 30, 5:05 AM CST | Severe Thunderstorm Warning | LZK | Arkansas | 40 min |
| Mar 30, 5:45 AM CST | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 35 min |
| Mar 30, 6:27 AM CST | Flash Flood Warning | LZK | Clark, Grant, Hot Spring, Pike | 3 hr |
| Mar 30, 7:08 AM CST | Flash Flood Warning | LZK | Arkansas, Jefferson | 2 hr |
| Mar 30, 10:12 AM CST | Severe Thunderstorm Warning | LZK | Calhoun | 28 min |
| Mar 30, 10:36 AM CST | Severe Thunderstorm Warning | LZK | Bradley | 29 min |
| Mar 30, 10:59 AM CST | Severe Thunderstorm Warning | LZK | Drew | 31 min |
| Mar 30, 11:24 AM CST | Severe Thunderstorm Warning | LZK | Desha | 31 min |
Nearby
Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.